Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 269, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2000, 1:50 PM EDT for Camden County, Glynn County, Georgia. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 25, 2000, 1:50 PM EDT (17:50 UTC)
- Expired
- Aug 25, 2000, 2:50 PM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:15 PM EDT | Thunderstorm Wind | Brunswick, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3819 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 251752
SVRJAX
GAC039-127-251850-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT FRI AUG 25 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN SOUTHEAST GEORGIA
GLYNN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 250 PM EDT
* AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST
OF DOCK JUNCTION...MOVING NORTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM EDT...
DOVER BLUFF AND WAVERLY...
BRUNSWICK...
DOCK JUNCTION...
BOYS ESTATE AND COUNTRY CLUB ESTATES...
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 3130 8134 3139 8157 3121 8174 3112 8163
3115 8176 3106 8193 3079 8188 3072 8155
3094 8146 3099 8162 3101 8146 3110 8142
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:30 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 25, 9:30 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT FRI AUG 25 2000 UPPER TROUGH MOVING INTO GEORGIA WITH CONVECTION NOW ALONG GEORGIA COAST. EXPECT ACTIVITY TO DEVELOP THIS AFTERNOON OVER CENTRAL GEORGIA IN INSTABILITY AXIS AND MOVE SOUTHEAST THIS AFTERNOON AND EVENING. WITH STRONGER PVA UP NORTH AND RIGHT REAR QUADRANT OF UPPER JET EXPECT MOST CONVECTION FOR OUR AREA TO OCCUR OVER SE GEORGIA COUNTIES TODAY. MESOETA MODEL SOUNDINGS SHOW CAPES AROUND 2500 J/KG WITH LI'S OF -5 BY 21Z. 12Z JAX SOUNDING SHOWS DRY AIR ALOFT SO ISOLATED SEVERE POSSIBLE WITH STRONG WINDS THE MAIN THREAT. EAST COAST SEABREEZE WILL NOT MAKE IT TO FAR INLAND BUT WIL<L PROVIDE ANOTHER FOCUS FOR STORMS OVER COASTAL GEORGIA. CURRENT FORECAST LOOKS GOOD WITH LITTLE CHANGES EXPECTED. JAX.. .FL...NONE. .GA...NONE. ZIBURA
In the hours before
Special weather statement, Aug 25, 12:30 PM EDT, 1 hour 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. SOME COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND MOST WILL MOVE TO THE SOUTHEAST. AS A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING STRONG THIS AFTERNOON...STORM SPOTTER ACTIVATION MAY BE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Special weather statement, Aug 25, 1:45 PM EDT, 5 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT LIGHTNING. STORM SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT T-HE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:29 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 61 min |
| Aug 25, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.